Illinois, 2010

Damaging Wind in Illinois, June 13, 2010

June 13, 2010 · NWS LSX · 1 event in 1 county or zone

Storms developed across the region with some of the storms producing isolated severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Storms developed across the region with some of the storms producing isolated severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 13, 9:23 AM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 9:23 AM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT SUN JUN 13 2010

.UPDATE...
/1017 AM CDT SUN JUN 13 2010/

INCREASED POPS THIS AFTERNOON OVER PARTS OF CENTRAL MISSOURI TO
ACCOUNT FOR LINE OF CONVECTION/OUTFLOW NOW MOVING INTO WESTERN
MISSOURI. GIVEN MOIST AND UNSTABLE STATE OF THE ATMOSPHERE AND
WEAK CAP...THIS SHOULD BE MORE THAN ENOUGH TO SET OFF MORE STORMS
IN CENTRAL MISSOURI THIS AFTERNOON. MAY HAVE TO INCREASE POPS
FURTHER IF THIS LINE STARTS LOOKING MORE SOLID THROUGH LATE
MORNING/EARLY AFTERNOON.

CARNEY

&&

.DISCUSSION...
/347 AM CDT SUN JUN 13 2010/

SEVERAL CONCERNS OVER THE NEXT FEW DAYS CONCERN FOR HIGH HEAT INDEX
VALUES TODAY AS WELL AS SEVERE THUNDERSTORMS AND HEAVY RAINFALL
THROUGH TUESDAY.  WILL BE ISSUING A FLASH FLOOD WATCH THROUGH MIDDAY
MONDAY FOR THE NWRN THIRD OF THE CWA.

ELONGATED MCS OVER THE CNTRL PLAINS HAS SHOWN LITTLE EWD ADVANCEMENT
EARLY THIS MORNING. THE RUC DOES SHOW DECENT 925-850 MOISTURE
CONVERGENCE OVER THE NRN CWA THIS MORNING THAT MAY STILL SPARK
TSRA DEVELOPMENT THROUGH MID MORNING. CHANCES WILL CONTINUE INTO
THIS AFTERNOON WHEN SFC COLD FRONT MOVES SEWD INTO THE NRN CWA.
WEAK ASCENT FROM VORT ALONG WITH THE LOW LEVEL CONVERGENCE SHOULD
CAUSE AT LEAST SCT TSRA DEVELOPMENT. MID-DEEP LAYER SHEAR SUPPORT
THE POTENTIAL FOR A FEW SUPERCELLS/ORGANIZED MULTICELLS MOVING
FROM NERN MO INTO S CNTRL IL THIS AFTN/THIS EVENING. NAM/GFS LOW
LEVEL MASS FIELDS AND EXPLICIT WRF REFLECTIVITY ALSO SUGGEST TSRA
MAY ALSO DEVELOP AS EARLY AS LATE EVENING OVER CNTRL MO AND MOVE
EWD. HAVE LIKELY POPS ON MONDAY AS SURFACE FRONT BEGINS TO STALL
OVER THE CWA WITH SEVERAL WEAK VORTS MOVING ACROSS IT. HERE
AGAIN...0-3KM SHEAR WILL SUFFICE FOR ORGANIZED MULTICELLS DURING
THE AFTERNOON INTO THE EVENING. LACK OF CONFIDENCE IN EXACT
LOCATION OF EFFECTIVE BOUNDARY CAUSES ME TO ONLY GO WITH CHANCE
POPS MONDAY NIGHT AND TUESDAY...BUT DAY SHIFT MAY NEED TO INCREASE
POPS DURING THESE PERIODS ONCE CONVECTIVE EVOLUTION THROUGH MONDAY
BECOMES MORE CLEAR. DOESN'T LOOK LIKE WE'LL GET A DRY DAY UNTIL
SHORTWAVE TROUGH IN NRN STREAM CAN PUSH FRONT SOUTH OF THE AREA
TUESDAY NIGHT INTO WEDNESDAY.

AFOREMENTIONED FLASH FLOOD WATCH COVERS COUNTIES IN CNTRL/NERN MO
AND FAR W CNTRL IL THAT HAVE HAD THE MOST RAINFALL AS OF RECENT
CAUSING FLASH FLOOD GUIDANCE VALUES TO BE LOWEST.  DEEP WARM CLOUD
LAYERS AND PWATS AROUND 2 INCHES CERTAINLY SUGGESTS ANY TSRA COULD
PRODUCE VERY HEAVY RAINFALL UNTIL THE FRONT MOVES SOUTH OF THE
AREA.  WATCH MAY NEEDED TO BE EXPANDED OR EXTENDED BY LATER SHIFTS
DEPENDING ON HOW THE CONVECTION ACTUALLY UNFOLDS THE NEXT 24 HOURS.

HAVE GONE WITH THE SLIGHTLY COOLER NAM MOS TEMPS IN THE NRN AND
WRN PARTS OF THE CWA TODAY WHERE THERE ARE BETTER RAIN CHANCES AND
MORE CONVECTIVE DEBRIS CLOUDINESS WITH A BLEND ELSEWHERE. WITH
DEWPOINTS IN THE LOWER 70S...HEAT INDEX VALUES OUGHT TO BE ABLE TO
CLIMB CLOSE TO 100 DEGREES AGAIN OVER THE SERN HALF OF THE CWA.

BRITT

&&

.AVIATION...
/543 AM CDT SUN JUN 13 2010/

ALREADY GETTING ISOLATED SHOWERS MAINLY IN THE STL METRO
AREA...WITH MORE MORE SIGNIFICANT TSRA MOVING NEWD THRU NWRN MO.
ELEVATED CONVECTION MAY DEVELOP EWD INTO UIN THIS MRNG AND WILL
INCLUDE VCSH IN THE UIN TAF THIS MRNG. ELSEWHERE SCATTERED
THUNDERSTORMS SHOULD DEVELOP THIS AFTN AND WILL NEED VCTS IN THE
TAFS. MAY BE A BREAK IN THE CONVECTION DURING THE MID-LATE EVNG
HOURS...BUT AN MCS MAY DEVELOP AND MOVE THROUGH UIN AND COU LATE
TGT AS THE STATIONARY FRONT SAGS INTO NRN MO. WILL INCLUDE A
PROB30 GROUP FOR TSRA IN UIN AND COU LATE TGT. WILL LEAVE STL/SUS
DRY AFTER SUNSET. HIGH BASED CUMULUS CLOUDS HAVE ALREADY DEVELOPED
AROUND 5000-6000 FT. MORE CUMULUS CLOUDS SHOULD DEVELOP LATER THIS
MRNG WITH DAYTIME HEATING AROUND 4000 FT. S-SWLY SFC WINDS TDA AND
TGT WITH THE FRONT REMAINING N OF UIN.

SPECIFICS FOR KSTL...LEFT STL DRY THIS MRNG AS THE SHOWERS ON RADAR
ARE SMALL AND ISOLATED ACROSS THE AREA. MORE SUBSTANTIAL SCATTERED
TSRA ARE EXPECTED THIS AFTN INTO THE EARLY EVENING HOURS. VFR
CONDITIONS EXPECTED THIS TAF PERIOD OUTSIDE OF THE SHRA/TSRA.
DIURNAL CUMULUS CLOUDS WILL DEVELOP LATE THIS MRNG AND BECOME BKN
AROUND 4000 FT. MAINLY MID-HI LEVEL CONVECTIVE DEBRIS CLOUDINESS
EXPECTED TGT WITH MOST OF THE TSRA ACTIVITY N AND W OF STL. SFC
WINDS WILL INCREASE TO ABOUT 9 KTS THIS AFTN FROM A SWLY DIRECTION
THEN WEAKEN TO AROUND 6 KTS THIS EVNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU
     MO-MONROE MO-RALLS MO-SHELBY MO.

IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ADAMS IL.

&&

WFO LSX
Hazardous weather outlook, Jun 13, 4:03 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CDT SUN JUN 13 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
503 AM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THROUGH TONIGHT.
FOR MORE INFORMATION...PLEASE REFER TO THE FLASH FLOOD WATCH WHICH
IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL
AS WEST CENTRAL ILLINOIS.

IN ADDITION...A FEW THUNDERSTORMS COULD BECOME SEVERE TODAY. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
LARGE HAIL AND AN ISOLATED TORNADO IS ALSO POSSIBLE.

IT WILL BE ANOTHER HOT AND HUMID DAY OVER SOUTHEAST AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. AFTERNOON
HEAT INDEX VALUES WILL CLIMB TO AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND SEVERE THUNDERSTORMS
WILL CONTINUE MONDAY AND TUESDAY. A FLASH FLOOD WATCH WILL REMAIN
IN EFFECT UNTIL MIDDAY MONDAY FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. SPOTTERS ARE ALSO
ASKED TO REPORT HEAVY RAINFALL AMOUNTS AND FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jun 13, 1:27 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT SUN JUN 13 2010

MOZ019-026-027-132015-
LEWIS MO-MARION MO-SHELBY MO-
227 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...NORTHEASTERN
SHELBY AND NORTHERN MARION COUNTIES UNTIL 315 PM CDT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EMDEN...OR 12 MILES NORTHEAST OF SHELBINA...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALMYRA...
  WARREN...
  PHILADELPHIA...
  MAYWOOD...
  LA GRANGE...
  TAYLOR...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Jun 13, 1:28 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             3 NW PHILADELPHIA       39.87N  91.78W
06/13/2010  E0.70 INCH       MARION             MO   TRAINED SPOTTER

&&

DYE
Local storm report, Jun 13, 2:17 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     FOWLER                  40.01N  91.26W
06/13/2010  E50 MPH          ADAMS              IL   TRAINED SPOTTER

&&

DYE
Special weather statement, Jun 13, 2:27 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT SUN JUN 13 2010

MOZ059-062-132115-
FRANKLIN MO-GASCONADE MO-
327 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE AND SOUTHWESTERN
FRANKLIN COUNTIES UNTIL 415 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BLAND...OR 8 MILES SOUTH OF
OWENSVILLE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OWENSVILLE...
  ROSEBUD...
  GERALD...
  JAPAN...
  LESLIE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Jun 13, 2:38 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             PERRY                   39.78N  90.75W
06/13/2010  E0.70 INCH       PIKE               IL   CO-OP OBSERVER

&&

DYE
Local storm report, Jun 13, 2:41 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     PERRY                   39.78N  90.75W
06/13/2010  E60 MPH          PIKE               IL   TRAINED SPOTTER

&&

DYE

The radar

The St Louis radar (KLSX), 115 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
June 13, 3:05 PM CST
Where
Pike County, 1.13 mi NNE of Barry
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.694, -91.040

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243257.